MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC.(CRM-SYLMAR) ELLIPSE DR ICD; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR

ST. JUDE MEDICAL, INC.(CRM-SYLMAR) ELLIPSE DR ICD; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR
Model Number CD2311-36
Medical Device Problem Code Failure to Disconnect (2541)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined.
 
Event or Problem Description
It was reported that the patient presented in hospital for a scheduled generator change.During the procedure, the physician was unable to remove the right ventricular (rv) lead pin for the rv port after successfully engaging and loosening the set screw.The physician proceeded to remove the silicone septum and set screw from the device header using mosquito forceps but remained unable to remove the rv lead pin from the rv port.The physician attempted to apply leverage to the lead pin through the set screw channel using various instruments (tip scalpel, tip mosquito forceps, long end of an "l" shaped wrench), without success.Orthpedic bone nippers were subsequently used to cut through the header to free the lead, with success.The rv lead was tested following it's removal, with pacing system analyzer measurements stable when compared to testing performed in holding prior to case start.The case proceeded and concluded without further complication.
 
Additional Manufacturer Narrative
The reported event of a header anomaly could not be confirmed.As received, the device was at eri.Longevity analysis found the battery depletion to be normal.Due to the condition of the device upon receipt, conclusive analysis could not be performed.

Brand Name
ELLIPSE DR ICD
Common Device Name
IMPLANTABLE CARDIOVERTER DEFIBRILLATOR
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.(CRM-SYLMAR)
15900 valley view court
sylmar CA 91342
MDR Report Key11700955
Report Number2017865-2021-15708
Device Sequence Number11641483
Product Code NVZ
UDI-Device Identifier05414734505987
UDI-Public05414734505987
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P910023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2013
Device Model NumberCD2311-36
Device Catalogue NumberCD2311-36
Device Lot Number3715630
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/06/2021
Supplement Date Received by Manufacturer06/20/2021
Initial Report FDA Received Date04/21/2021
Supplement Report FDA Received Date07/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR